Alert archive / Georgia / Special Marine Warnings in 2012

Special Marine Warning 21, NWS Charleston, SC

April 4, 2012

NWS Charleston, SC issued this special marine warning at Apr 4, 2012, 4:56 PM EDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 4:56 PM EDT (20:56 UTC)
Expired
Apr 4, 2012, 5:30 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

The radar

The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WHUS52 KCHS 042056
SMWCHS
AMZ352-354-042130-
/O.NEW.KCHS.MA.W.0021.120404T2056Z-120404T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
  COASTAL WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
  INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...

* UNTIL 530 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KNOTS...
  OVER SAVANNAH RIVER...OR ABOUT OVER TYBEE ISLAND...MOVING EAST AT
  15 KT.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILTON
  HEAD REEF...SAVANNAH RIVER ENTRANCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR STRONG WIND GUSTS AND SUDDEN WIND SHIFTS...STEEP AND
RAPIDLY BUILDING WAVES...DANGEROUS LIGHTNING AND POOR VISIBILITY IN
HEAVY RAIN AND BLOWING SPRAY. BE SURE ALL PASSENGERS ARE WEARING
APPROVED PERSONAL FLOATATION DEVICES. TURN ON BILGE PUMPS.

&&

LAT...LON 3194 8092 3195 8088 3201 8084 3202 8085
      3202 8089 3206 8093 3206 8090 3210 8086
      3213 8052 3189 8052 3191 8093
TIME...MOT...LOC 2056Z 271DEG 17KT 3200 8084

$$
2 follow-up statements
782 
FZUS72 KCHS 042111
MWSCHS

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT WED APR 4 2012

AMZ352-354-042130-
/O.CON.KCHS.MA.W.0021.000000T0000Z-120404T2130Z/
511 PM EDT WED APR 4 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
THE FOLLOWING AREAS...
  COASTAL WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
  COASTAL WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
  INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 
KNOTS...OVER SAVANNAH BUOY 5...MOVING EAST AT 15 KT.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILTON
HEAD REEF.

LAT...LON 3191 8086 3201 8084 3206 8083 3213 8052
      3189 8052
TIME...MOT...LOC 2111Z 271DEG 17KT 3197 8073

$$
330 
FZUS72 KCHS 042121
MWSCHS

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT WED APR 4 2012

AMZ352-354-042132-
/O.EXP.KCHS.MA.W.0021.000000T0000Z-120404T2130Z/
521 PM EDT WED APR 4 2012

...SPECIAL MARINE WARNING EXPIRES AT 530 PM EDT FOR THE FOLLOWING
AREAS...
  COASTAL WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
  COASTAL WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
  INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...

AT 522 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SPECIAL MARINE WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3191 8086 3201 8084 3206 8083 3213 8052
      3189 8052
TIME...MOT...LOC 2122Z 271DEG 17KT 3197 8067

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Apr 4, 4:32 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 4, 4:32 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT WED APR 4 2012

.SYNOPSIS...
A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH TONIGHT AND
THURSDAY. THE FRONT WILL EVENTUALLY MOVE THROUGH THE AREA THURSDAY
NIGHT AND EARLY FRIDAY...AS A WAVE OF LOW PRESSURE DEVELOPS ON THE
FRONT AND DEEPENS OVER THE GULF STREAM. COOLER HIGH PRESSURE WILL
THEN BUILD BEHIND THE FRONT FOR THE EASTER WEEKEND. A SECONDARY
COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT...WITH YET ANOTHER COLD
FRONT TO CROSS THE AREA TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A QUICK UPDATE HAS BEEN ISSUED TO TAKE CURRENT RADAR/SHORT TERM
TRENDS INTO ACCOUNT. SHOWERS/TSTMS CONTINUE TO SLOWLY EXPAND
ACROSS THE CSRA. H3R INITIALIZED THIS AREA OF CONVECTION RATHER
WELL AND SHOWS IT MAKING A RUN FOR INTERIOR SOUTHEAST SOUTH
CAROLINA ZONES AND THE CHARLESTON METRO AREA OVER THE NEXT FEW
HOURS. HAVE ADJUSTED NEAR TERM POPS UP AS HIGH AS 50 PERCENT IN
THIS REGION. NO OTHER CHANGES WERE MADE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...A POTENT UPPER LOW WILL TRACK EAST ACROSS THE LOWER
MISSISSIPPI AND TENNESSEE VALLEYS ON THURSDAY...DAMPENING THE WEAK
UPPER RIDGING ACROSS THE SOUTHEAST STATES. AT THE SURFACE...A
BACKDOOR COLD FRONT WILL HAVE DESCENDED TO APPROXIMATELY THE NORTH
CAROLINA/SOUTH CAROLINA BORDER BY THURSDAY MORNING. ABUNDANT UPPER
LEVEL ENERGY ALONGSIDE AND DOWNSTREAM OF THE UPPER LOW WILL ASSIST
IN THE DEVELOPMENT OF A SURFACE WAVE ALONG THE LINGERING COLD
FRONT. NOTABLE DIFFERENCES IN NUMERICAL MODEL EVOLUTION OF THESE
SYNOPTIC SCALE FEATURES HAS CREATED SOME UNCERTAINTY IN FORECAST
DETAILS FOR THURSDAY...ESPECIALLY CONCERNING ORGANIZED SEVERE
WEATHER POTENTIAL. 12Z GFS SOLUTION TAKES THE BACKDOOR COLD FRONT
FARTHER SOUTH INTO THE FORECAST AREA THURSDAY AFTERNOON...WHILE
MAINTAINING A DEEPER UPPER LEVEL SYSTEM THROUGH THURSDAY NIGHT.
12Z NAM AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT...AND ALTHOUGH
HAVE PREFERRED NOT TO MAKE SWEEPING CHANGES TO THE ONGOING
FORECAST AT THIS TIME...HAVE GENERALLY LEANED TOWARD THESE MODEL
RUNS.

TWO MAIN AREAS OF CONVECTION COULD POTENTIALLY IMPACT THE FORECAST
AREA BY THURSDAY AFTERNOON/EVENING...ONE COMPLEX ORIGINATING ALONG
THE GULF COAST STATES COINCIDENT WITH THE UPPER LOW...AND ANOTHER
AREA OF CONVECTION CONCENTRATED ALONG THE LINGERING BOUNDARY TO
THE NORTH. DEEP MOISTURE WILL BE INCREASING ACROSS THE SOUTHEAST
STATES AHEAD OF THE APPROACHING SYSTEM...AND HAVE INDICATED
STEADILY INCREASING SHOWER/THUNDERSTORM CHANCES PEAKING IN THE 50
TO 60 PERCENT RANGE LATE THURSDAY INTO THURSDAY NIGHT. WILL
GENERALLY INDICATE HIGHEST POPS ACROSS THE NORTHERN HALF OF THE
FORECAST AREA CLOSEST TO ENHANCED CONVERGENCE AND FORCING NEAR THE
BACKDOOR FRONT. HIGH TEMPERATURES WILL BE A FEW DEGREES COOLER
THURSDAY AFTERNOON DUE TO INCREASED CLOUD COVER AND SCATTERED TO
NUMEROUS STORMS.

STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN A 5
PERCENT RISK FOR ORGANIZED SEVERE WEATHER ON THURSDAY...AS THE
DEGREE OF INSTABILITY REMAINS IN SOME QUESTION. MANY OF THE
SEVERE PARAMETERS ARE HIGHLY DEPENDENT ON WHICH MODEL SOLUTION IS
PREFERRED...WITH THE GFS GENERALLY MORE AGGRESSIVE. HOWEVER IT
HAS BEEN NOTED THAT BOTH GFS AND NAM HAVE ARRIVED WITH MORE
MARGINAL LOW LEVEL INSTABILITY FOR THURSDAY...POSSIBLY DUE TO THE
EFFECTS OF CLOUD COVER AND EARLIER CONVECTION. IN ADDITION...LOW
LEVEL WIND FIELDS ARE SOMEWHAT UNIMPRESSIVE EVEN IN THE MORE
AGGRESSIVE GFS SOLUTION. ISOLATED THUNDERSTORMS BECOMING STRONG TO
SEVERE REMAIN A POSSIBILITY REGARDLESS...HOWEVER COVERAGE AND
TIMING LEND MUCH UNCERTAINTY. AS A RESULT...REMAIN HESITANT TO
ADD SEVERE WORDING TO THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY
AND ALLOW SUBSEQUENT FORECAST SHIFTS TO REASSESS MODEL CONSISTENCY.

THURSDAY NIGHT/FRIDAY...THE UPPER LOW AND ASSOCIATED SURFACE WAVE
WILL STEADILY PROGRESS DIRECTLY OVER THE FORECAST AREA THURSDAY
NIGHT AND SLIP OFFSHORE BY FRIDAY MORNING. THESE DEPARTING
FEATURES WILL PULL THE LINGERING BACKDOOR FRONT THROUGH THE AREA
LATE MORNING/EARLY AFTERNOON FRIDAY. HAVE INDICATED RAIN CHANCES
DECREASING FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT EARLY FRIDAY
MORNING...WHILE MAINTAINING SOLID CHANCE POPS THROUGH THE LATE
MORNING HOURS TO ACCOUNT FOR RESIDUAL DEEP MOISTURE AND
CONVERGENCE WITH THE FRONTAL PASSAGE. IF THE FRONT IS SLOWER IN
PROGRESSING SOUTH/SOUTHEAST...A FEW THUNDERSTORMS COULD DEVELOP
SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. OTHERWISE JUST LIGHT
RAIN OR SHOWERS ARE EXPECTED FOR PART OF THE DAYTIME HOURS ON
FRIDAY. IN ADDITION...A TIGHT PRESSURE GRADIENT BETWEEN THE
SURFACE LOW PRESSURE MOVING INTO THE ATLANTIC LOW AND HIGH
PRESSURE BUILDING FROM THE GREAT LAKES WILL RESULT IN A BREEZY TO
WINDY DAY...WITH NORTHERLY WINDS OF 15 TO 25 MPH AND GUSTY.
CONSIDERABLY COOLER AIR WILL ADVECT INTO THE REGION WITHIN
NORTHERLY FLOW BEHIND THE FRONT...AND EXPECT HIGH TEMPERATURES TO
BE SUPPRESSED IN THE MID 60S NORTH TO THE LOWER 70S SOUTH.

FRIDAY NIGHT/SATURDAY...PERSISTENT COOL ADVECTION WITHIN BUILDING
CANADIAN HIGH PRESSURE WILL RESULT IN CONSIDERABLY LOWER TEMPERATURES
FRIDAY NIGHT. UNDER CLEARING SKIES...EXPECT TEMPERATURES TO FALL
INTO THE MID TO UPPER 40S FOR MOST LOCATIONS. SURFACE HIGH
PRESSURE WILL THEN CONTINUE TO SLIP OVER THE SOUTHEAST STATES ON
SATURDAY. AFTERNOON TEMPERATURES WILL BE A FEW DEGREES WARMER THAN
FRIDAY...YET STILL REMAIN COOL IN COMPARISON TO CONDITIONS DURING
THE PAST FEW WEEKS. EXPECT HIGHS TO GENERALLY REACH THE LOWER 70S
UNDER NORTHEAST FLOW AND CLEAR SKIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE MEAN TROUGH WILL PERSIST IN THE EASTERN UNITED STATES THROUGH
THE PERIOD...WITH A SERIES OF COLD FRONTS TO CROSS THE AREA WITHIN
THE NW FLOW ALOFT. THERE IS NO CHANCE OF ANY RAINFALL WITH THE FIRST
FRONT SUNDAY NIGHT...WITH MAYBE A SMALL CHANCE WITH ANOTHER FRONT
TUESDAY. FOR NOW WE/LL CARRY A DRY FORECAST THROUGH THE MIDDLE OF
NEXT WEEK WITH PWATS WELL UNDER AN INCH TO OCCUR. PLENTY OF DAYTIME
INSOLATION AND DOWNSLOPE FLOW OFF THE MOUNTAINS WILL BOOST READINGS
UP NEAR OR ABOVE SEASONAL NORMS...WHILE NIGHTTIME COOL ADVECTION
BEHIND EACH FRONT ALLOWS FOR MINIMUM VALUES TO FALL BELOW NORMAL
THROUGH THE PERIOD.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
CUMULUS HAS BEEN A BIT SLOWER TO POP THIS AFTERNOON BUT WE ARE
BEGINNING TO SEE TOWERING CU AND A SHOWER OR TWO AS OF THE LATEST
RADAR SCAN. THE BEST CONVECTIVE COVERAGE IS EXPECTED INLAND FROM
THE TERMINALS CLOSER TO THE LEE TROUGH SO WE DID NOT INCLUDE ANY
TSRA AT EITHER SITE WITH THE 18Z TAFS. WE WILL NEED TO MONITOR
TRENDS BEFORE CONSIDERING ADDING THUNDER.

DIURNALLY-DRIVEN SHOWERS AND THUNDERSTORMS WILL DISSIPATE AFTER
SUNSET. A FEW SHOWERS OR STORMS COULD LINGER OVERNIGHT AS A
BACKDOOR FRONT DROPS IN FROM THE NORTH BUT COVERAGE WILL PROBABLY
BE LIMITED. MVFR CEILINGS CANNOT BE COMPLETELY RULED OUT LATE
TONIGHT...HOWEVER PROBABILISTIC GUIDANCE SHOWS LOWER THAN A 20
PERCENT CHANCE OF THIS OCCURRING.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS LIKELY LATE
THURSDAY INTO FRIDAY AS A FRONTAL SYSTEM IMPACTS THE AREA. VFR
WEATHER WILL RETURN LATE FRIDAY THROUGH SUNDAY.

&&

.MARINE...
TONIGHT...WSW WINDS WILL INCREASE TONIGHT AS A BACKDOOR FRONT
APPROACHES FROM THE NORTH AND A SHORTWAVE MOVES THROUGH FROM THE
WEST. WINDS WILL APPROACH 20 KT LATE TONIGHT ON THE OUTER WATERS
BUT THE OFFSHORE FETCH WILL NOT RESULT IN AN APPRECIABLE BUILDING
OF SEAS.

THURSDAY THROUGH MONDAY...A GENERAL SOUTHWEST FLOW ON THURSDAY
COULD BECOME MORE VARIABLE ACROSS NORTHERN PORTIONS OF THE MARINE
ZONES...AS A BACKDOOR FRONT LINGERS ALONG THE NORTHERN PERIPHERY
OF THE FORECAST AREA. MARINE CONDITIONS WILL THEN DETERIORATE
THURSDAY NIGHT INTO FRIDAY AS THE FRONT IS PULLED THROUGH THE
REGION EARLY FRIDAY. A TIGHTENED GRADIENT WILL DEVELOP IN THE
WAKE OF THE FRONT...AS LOW PRESSURE DEEPENS OVER THE GULF
STREAM AND HIGH PRESSURE BUILDS FROM THE NORTH. WINDS AND SEAS
WILL SURGE ACCORDINGLY...WITH SOLID SMALL CRAFT ADVISORY
CONDITIONS LIKELY ACROSS ALL MARINE ZONES ON FRIDAY. HAVE MADE
LITTLE CHANGES TO THE ONGOING FORECAST...INDICATING NORTH TO
NORTHEAST WINDS PEAKING AROUND 20 TO 30 KT...WITH SOME POTENTIAL
FOR MARGINAL GALES TO OCCUR ACROSS THE OUTER EDGES OF THE
CHARLESTON COUNTY WATERS AND THE OFFSHORE GEORGIA ZONES. SEAS
WILL BUILD AS HIGH AS 5 TO 7 FT WITHIN 20 NM OF THE COAST AND UP
NEAR 9 OR 10 FT ACROSS THE OUTER GEORGIA WATERS. MARINE CONDITIONS
WILL SLOWLY IMPROVE SATURDAY AFTERNOON...AS SURFACE HIGH PRESSURE
SHIFTS OVER THE AREA THROUGH SUNDAY. A SECONDARY COLD FRONT WILL
CROSS THE WATERS SUNDAY NIGHT...AND WITH INCREASING COLD ADVECTION
WE MIGHT BE LOOKING AT MARGINAL SCA/S AGAIN FOR MONDAY NIGHT INTO
EARLY TUESDAY.

&&

.TIDES/COASTAL FLOODING...
THE COMBINATION OF THE PERIGEAN SPRING TIDE LATE THIS WEEK AND
MODERATE TO STRONG NORTH AND NE WINDS WILL LEAD TO POSITIVE TIDAL
DEPARTURES FRIDAY. AS A RESULT...THERE IS THE RISK OF AT LEAST
SHALLOW COASTAL FLOODING AROUND THE TIME OF THE EVENING HIGH TIDE.
WITH HIGHER THAN NORMAL SEAS TO OCCUR WE ALSO ANTICIPATE MINOR
FLOODING PROBLEMS.

RIP CURRENTS...THE SAME CONDITIONS THAT MAY CAUSE SHALLOW COASTAL
FLOODING/EROSION WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AT
AREA BEACHES FRIDAY AND AGAIN ON SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...79
LONG TERM...
AVIATION...JRL
MARINE...RJB/79
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 4, 3:37 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT WED APR 4 2012

AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
052-051945-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
337 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE
THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT
WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT
LINE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON SC.

GAZ117-119-139-141-SCZ048>051-051945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
337 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE
THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT
WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT
LINE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...THE COMBINATION OF MODERATE TO STRONG
NORTHEAST WINDS AND THE UPCOMING SPRING TIDE MAY RESULT IN SHALLOW
COASTAL FLOODING FRIDAY AND SATURDAY EVENINGS. A COASTAL FLOOD
ADVISORY MAY BE REQUIRED.

RIP CURRENTS...MODERATE TO STRONG WINDS...LARGER THAN NORMAL
BREAKING WAVES...AND THE SPRING TIDE WILL RESULT IN AN ELEVATED
RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON SC.

AMZ350-352-354-374-051945-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
337 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON SC.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:09 PM EDTSpecial Marine WarningCHS59 min
Apr 4, 1:42 AM EDTSpecial Weather StatementCHSDorchester48 min
Apr 4, 1:54 AM EDTSpecial Weather StatementCHSColleton36 min
Apr 4, 5:57 PM EDTSpecial Weather StatementCHSColleton33 min
Apr 4, 6:34 PM EDTSpecial Weather StatementCHSDorchester26 min
Apr 4, 6:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester41 min
Apr 4, 6:56 PM EDTSpecial Weather StatementCHSCharleston34 min
Apr 4, 7:26 PM EDTSpecial Weather StatementCHSCharleston34 min

Nearby

Special Marine Warnings in Georgia, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.